Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

can anti-d's stop working?or am i geting worse?

(7 Posts)
ibuEms Thu 24-Feb-05 13:33:31

hi am new to mumsnet, i have a gorgeous 11 months old boy, kailan, and was diagnosed with pnd last september. After loads of messing around with medication, we finally hit on lustral (sertraline) last november and I've been on 100mg. THey really made a huge huge huge difference, and i stopped having the anxioety and panic attacks, and gradually became able to function again. But recently i've been starting getting really irritable with dp, just like before i was on any medication. I feel like i've reached a plateau and starting to slide again. I tried putting up the meds to 150mg then 125 mg but made me so sleepy i couldn't function. Also have to go back to work next week (have been on sick for 6 months and we can't afford for my not to get paid in full).....this whole thing started when i went back to work in septmber and couldn't cope, which brought everything to a head and am terrified its happening again, even though rationally i know things aren't as bad as before.Sorry to ramble, i just really don't know how to go back to how things were just when i thought they were getting better

...any help really really appreciated

WideWebWitch Thu 24-Feb-05 20:48:37

I don't have any advice but just bumping this up in the hope that someone with experience will see it. Welcome to mumsnet.

MummytoSteven Thu 24-Feb-05 20:54:48

hi ibuems. sorry to hear you are feeling so low at the moment. i asked my psychiatrist a similar question a while ago as to whether Prozac would be likely to stop working after a while on it and he didn't seem to think that would be a particular problem. of course tho, you know best whether you feel "back to square one" completely. is your GP at all helpful? I've taken Lustral several years ago, and I also had the same problem with being too sleepy when my dose was up.


am wondering whether it is just that you are stressed about going back to work that has made you feel worse recently. Have you spoken to your HR department about going back gradually rather than being in at the deepend?
other thought is whether you are on any hormonal contraception that could be making you a touch more depressed? or even if you could be low on iron/thyroid hormone as that can also make you feel more anxious. have you had any counselling/practical help at dealing with the panic attacks?

Amanda3266 Thu 24-Feb-05 20:58:53

Hi,

Welcome to Mumsnet. Sympathy for the PND thing. I had this too and very similar symptoms. Lots of anxiety and panic attacks. I was prescribed Seroxat which worked but, after the initial success I started sliding back a bit too. It could be that you are anxious about going back to work. What do you do? Can you have a gentle re-introduction to work with reduced hours for a while or is that not an option?
Speak to your GP again about adjusting the medication and also see if there is anything else out there to support you - a counsellor attached to the surgery for example. Also, if you type in "PND" on Google (UK only sites) you'll find several national support groups for Mums with this along with helpline numbers etc. I found the Meet-a-Mum people very good -they put me in touch with another Mum locally who'd also been through the same.
It might also be worth talking to your HV (if she's supportive) to see what she can suggest as she might know of local support groups.

Mandy

SeaShells Thu 24-Feb-05 21:06:07

I've also been on lustral (sertraline) since about last sept, due to PND, anxiety and panic attacks. I was prescibed a different AD before that which made me feel great for a while but then I ended up feeling how I had done beforehand, the GP told me he'd change the type of AD I was on (to lustral), as like all medication, sometimes it's just finding the one that works best for you, I sometimes dip down aswell, had a very down period before christmas and again last week, depression can take a long time to go away. I was told by my GP that once I am back to feeling 100% I would still have to continue taking the AD for a long while afterwards, as yet I don't feel I am back to 100%, to be honest, I think I was suffering for so long before seeking help, I can't remember what 100% feels like!
It sounds like you are doing really well, maybe the AD's just need a little more time to do their thing.
The pressure of going back to work is bound to make you feel aprehensive and anxious after being away from it for 6months, hope it goes smoothly for you, sorry I can't be much help.

ibuEms Fri 25-Feb-05 14:14:40

Hi thanks for your support and suggestions - my normal GP is lovely, very supportive, but she's off sick at the moment, and the other 3 in the practice - well, i've had run ins with all of them - 1 prescribed me something when i was pregnant that isn't allowed during pregnancy, and the others (men) dont actually believe in pnd, they told me my baby was too cheerful and happy and content for it to be possible that i have pnd!!!!!

hv also doesn't want to knoe, because i was so much better, she effectively discharged me.

I can go back to work gradually, i spoke to my boss today, so i guess that's one less pressure. I think am caught in a vicious circle, feeling anxious because i think i'm going to feel stressed, if you see what I mean. I feel as though i', trying to crawl up a very slippery slide that i've greased myself (if you know what i mean!!!)...thanks so much for your help, it means a lot

Dior Fri 25-Feb-05 19:27:24

Message withdrawn

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now